Topic of the discussion
Posted on 25/05/2018 17:02
Has Anybody been prescribed Acitretin for their psoriasis? I have just been prescribed it and the side effects quite scare me!!
Has anyone had any problems?
Beginning of the discussion - 26/05/2018ACITRETIN https://www.carenity.co.uk/forum/psoriasis/the-treatments-for-psoriasis/acitretin-2356
Posted on 26/05/2018 19:51
yes i have previously been given Acitretin and your right the side effects are scary but managable if you do get the side effects have a word with your dermatologist he might prescribe one of the others to be honest i was on it for a few months and it worked well but over that time my psoriasis built up an immunity to it so i was changed on to cyclosporrin which also worked for a number of years but again i built up a immunity to it and so they put me on methotrexate if you only have little patches of psoriasis i can recommend Enstilar it is a foam treatment that comes ina spray can .
Posted on 27/05/2018 10:06
I have it on the soles of my feet only !! Day 2 on acitretin! Went to bed with a headache last night (may have been a coincidence!!) my husband has the spray that you mentioned!!
Posted on 28/05/2018 16:52
yes it is a good way of treating it with the spray maybe if the acitretin is giving you head aches or a dry mouth and lips you can mention it to your dermatologist .
Posted on 10/07/2018 19:31
I took Acitretin for nearly 6 years and I was 99% clear of Psoriasis. The side effects were many and I put up with them, but it was a price to pay (so to speak) for clear skin. Hair loss on my Arms, Legs and some on my Scalp (to this day the hairs have never grown back on my arms, legs or scalp), suffered with borken/split finger and toe nails - some detached! Gritty eyes very dry lips and headaches. Then it just stopped working one day.
Posted on 11/07/2018 17:54
i am sorry to say this is what happens when taking the oral treatments for psoriasis over time the body builds up an immunity to the drugs so they stop working but the side effects go on for many months after the treatment has stopped it always surprised me why they use a anti cancer rejection drug to try and slow down the over active immune system why not just create a new drug that is not so strong that works only with the immune system to slow it down .give it time LIAM for the drugs you have taken to clear your system then the hair might return .
Posted on 17/07/2018 16:10
Hi @~GinaG~ @magicmick @Liam2863
don't hesitate to rate this medication in our new medications unit, and list its side effects so that other patients could benefit from your experience.
Posted on 18/07/2018 14:44
@magicmick - It was 2008 when the Acitretin was stopped. And 10 years later no hair has grown back.
Posted on 22/10/2019 14:24
Just an update.
It is now just over 10 months that I started taking Acitretin and the dosage was decreased from 30mg to 20mg in August. Have seen the Dermatologist last week and she is so pleased with my Psoriasis. Apart from the odd "patch" here and there and the "staining" the drug is doing the job.
Have previously taken this drug before for 6 years several years ago, until it just stopped working, then I went onto Biological Injectable Drugs.